Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 15, 2012, 9:46 PM CDT for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2012, 9:46 PM CDT (02:46 UTC)
- Expired
- Jun 15, 2012, 11:30 PM CDT
- In force
- 104 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS54 KLZK 160246
FFWLZK
ARC097-109-113-160430-
/O.NEW.KLZK.FF.W.0018.120616T0246Z-120616T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI JUN 15 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
SOUTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
* UNTIL 1130 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...OVER WESTERN
PIKE AND SOUTHEASTERN POLK COUNTIES...WITH THE MAIN STORMS 4 MILES
SOUTHEAST OF ALBERT PIKE REC AREA...OR 11 MILES NORTHWEST OF LAKE
GREESON. THE STORMS WERE SLOWLY MOVING WEST TO NORTHWEST. DOPPLER
RADAR AND STORM REPORTS INDICATES 1 TO 2 INCHES OF RAIN HAVE
FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 1 TO 2 HOURS WITH
ADDITIONAL HEAVY RAIN OF AROUND 1 TO 2 INCHES EXPECTED. FLASH
FLOODING IS LIKELY TO OCCUR ESPECIALLY IN HILLY AREAS. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE GREESON... LITTLE MISSOURI FALLS REC AREA...
GAP MTN... DAISY SP... DAISY...
ALBERT PIKE REC AREA... SHADY...
NEW HOPE... LODI... LANGLEY...
HOPPER... FANCYHILL... BLACK SPRINGS...
WYLIE PICNIC AREA... TWEEDLE MTN... SUGARTREE MTN...
STAR OF THE WEST REC AREA... SHERMAN MTN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3446 9416 3445 9367 3418 9365 3418 9393
3427 9394 3434 9394 3435 9415 3436 9416
$$
/59What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:20 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 6:20 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 620 PM CDT FRI JUN 15 2012 .AVIATION... OVERALL VFR CONDITIONS ARE EXPECTED NEXT 24 HOURS. WINDS FROM THE SE TO S 2 TO 10 KNOTS THIS EVENING LOWERING TO 2 TO 5 KNOTS OVERNIGHT. ON SATURDAY AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE IN THE AFTERNOON OVER MAINLY WESTERN HALF OF AR...AND DUE TO UNCERTAINTY WILL LEAVE OUT OF TAFS AT THIS TIME. WINDS ON SATURDAY SE TO S 5 TO 15 KNOTS. (59) && .PREV DISCUSSION... /ISSUED 306 PM CDT FRI JUN 15 2012/ .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WHILE HIGH PRESSURE WILL CONTINUE OVER THE REGION...THERE ARE A FEW SYSTEMS THAT MAY BRING ISOLATED RAIN CHANCES TO THE STATE THROUGH THE SHORT TERM. SCATTERED CONVECTION MOVED ACROSS WESTERN ARKANSAS THIS MORNING...BUT AS THE OUTFLOW MOVED INTO SOUTHWEST ARKANSAS... ACTIVITY DISSIPATED RATHER QUICKLY. ANOTHER SYSTEM IS CURRENTLY OVER SOUTHEAST OKLAHOMA...WITH ISOLATED CONVECTION ACROSS FAR SOUTHWEST ARKANSAS. HAVE KEPT SMALL POPS FOR THE SOUTHWEST/SOUTHERN COUNTIES THROUGH MID EVENING...BUT NOT EXPECTING MUCH IN THE WAY OF CONVECTION OR QPF. THE NEXT SYSTEM WILL MOVE ACROSS MISSOURI SATURDAY NIGHT INTO SUNDAY. WHILE MUCH OF THE RAINFALL WILL REMAIN NORTH OF THE STATE...HAVE ADDED SMALL RAIN CHANCES ACROSS NORTHERN ARKANSAS. GUIDANCE HAS CONTINUED TO HINT OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST SUNDAY INTO MONDAY...AND MOVING NORTH TOWARDS THE TOLEDO BEND AREA OF TEXAS AND LOUISIANA. HAVE KEPT RAIN CHANCES JUST SOUTH OF THE AREA...BUT DID INCREASE CLOUD COVER ACROSS THE SOUTHERN COUNTIES MONDAY INTO MONDAY NIGHT. THIS SYSTEM DOES BEAR WATCHING IN THE COMING DAYS. && .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED RANGE LOOKS VERY SIMILAR TO THAT OF THE PREVIOUS FEW DAYS...WITH SURFACE AND UPPER RIDGING TO THE EAST OF THE REGION. THIS WILL KEEP WARM TEMPERATURES AND HIGH HUMIDITY OVER THE REGION. RAIN CHANCES WILL BE NEGLIGIBLE...WITH MAYBE AN ISOLATED AFTERNOON/ EARLY EVENING STORM POSSIBLE AT TIMES. A FRONT WILL APPROACH THE REGION BY FRIDAY. IF THE RIDGING BREAKS DOWN...THE FRONT MAY ACTUALLY MAKE IT INTO THE AREA. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...57
Hazardous weather outlook, Jun 15, 4:30 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 PM CDT FRI JUN 15 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 430 PM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS MAINLY OVER THE WESTERN HALF OF ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. IF ANY SEVERE STORM DOES DEVELOP LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. AFTER SUNSET...ANY STORM WILL GRADUALLY WEAKEN AND DISSIPATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONLY AN ISOLATED MAINLY AFTERNOON TO EARLY EVENING THUNDERSTORM WILL BE POSSIBLE. THE OVERALL THREAT OF ANY STRONG TO SEVERE STORM WILL BE VERY LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/59
In the hours before
Special weather statement, Jun 15, 6:34 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 634 PM CDT FRI JUN 15 2012 ARZ037-040-041-052-160020- MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR- 634 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...EASTERN POLK... EXTREME NORTHWESTERN PIKE AND WESTERN MONTGOMERY COUNTIES UNTIL 715 PM CDT... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER POLK COUNTY...WITH THE STRONGEST STORM 2 MILES WEST OF SHADY LAKE...OR 17 MILES NORTH OF DIERKS...MOVING NORTH AT 10 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... MENA... POLK CNTY FAIRGNDS... OPAL... LITTLE MISSOURI FALLS REC AREA... LAKE MENA... HARTLEY... ALBERT PIKE REC AREA... Y CITY... SHADY... PINE RIDGE... NUNLEY... INK... DALLAS... BOARD CAMP... BIG FORK... ACORN... YOCANNA... WOLF PINNACLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3474 9425 3475 9381 3434 9386 3435 9426 TIME...MOT...LOC 2334Z 177DEG 8KT 3437 9406 /59
Special weather statement, Jun 15, 6:43 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 643 PM CDT FRI JUN 15 2012 ARZ003-012-160030- BOONE AR-NEWTON AR- 643 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN BOONE AND NORTHWESTERN NEWTON COUNTIES UNTIL 730 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF JUDEA MTN...OR NEAR JASPER...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WHICH MAY CAUSE PROBLEMS WITH THE TERRAIN. * LOCATIONS IMPACTED INCLUDE... LOST VALLEY SP... JASPER... PRUITT... ERBIE... WAYTON... PONCA... PARTHENON... MT SHERMAN... MARBLE FALLS... LOW GAP... COMPTON... THE BASIN... STOVERVILLE... STEEL CREEK... REYNOLDS MTN... PONCA WILDERNESS AREA... MUTTON POINT... KYLES LANDING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3591 9309 3589 9326 3612 9349 3613 9311 TIME...MOT...LOC 2343Z 156DEG 13KT 3596 9321 225
Local storm report, Jun 15, 6:57 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG DARDANELLE 35.23N 93.17W
06/15/2012 YELL AR TRAINED SPOTTER
A RESTURANTE IN THE DOWN TOWN AREA HAD ITS TIN ROOF
PEELLED OFF DUE TO STRONG THUNDERSTORM WINDS.
&&
59Special weather statement, Jun 15, 7:13 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 713 PM CDT FRI JUN 15 2012 ARZ037-040-041-052-160055- MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR- 713 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...EASTERN POLK... EXTREME NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM CDT... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS OVER POLK COUNTY...WITH THE STRONGEST STORM 3 MILES WEST OF SHADY LAKE...OR 16 MILES NORTH OF DIERKS...MOVING NORTH AT 10 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCALIZED PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL BE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... MENA... POLK CNTY FAIRGNDS... OPAL... MCCAULEY... LITTLE MISSOURI FALLS REC AREA... LAKE MENA... HARTLEY... BEAUCHAMP... Y CITY... SHADY... RICH MTN... POTTER... PARKS... NUNLEY... NEEDMORE... INK... EAGLETON... DALLAS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3485 9436 3486 9394 3434 9389 3436 9432 TIME...MOT...LOC 0012Z 176DEG 9KT 3436 9407 /59
Special weather statement, Jun 15, 7:25 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT FRI JUN 15 2012
ARZ040-041-052-160110-
MONTGOMERY AR-PIKE AR-POLK AR-
725 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN PIKE
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF HWY 70 REC AREA...OR 9 MILES
NORTHWEST OF LAKE GREESON...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN IN HILLY TERRAIN.
* LOCATIONS IMPACTED INCLUDE...
LITTLE MISSOURI FALLS REC AREA... GAP MTN...
ALBERT PIKE REC AREA... NEW HOPE...
LODI... LANGLEY... FANCYHILL...
TWEEDLE MTN... SUGARTREE MTN... SHERMAN MTN...
SHADY LAKE... REDLAND MTN... RASPBERRY MTN...
PRYOR MTN... LEADER MTN... COX SPRING...
BEARDON MTN... ALBERT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3452 9382 3430 9366 3422 9387 3427 9394
3435 9395 3434 9405 3435 9406
TIME...MOT...LOC 0025Z 124DEG 15KT 3431 9385
225Special weather statement, Jun 15, 7:33 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT FRI JUN 15 2012
ARZ003-160105-
BOONE AR-
733 PM CDT FRI JUN 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE COUNTY UNTIL
800 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAITHER MTN...OR 8 MILES SOUTHWEST OF
HARRISON...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HARRISON... RED BANK... MYRTLE...
CAPPS... RIDGEWAY... GAITHER...
BURLINGTON... BATAVIA... ALPENA...
PROSPERITY... PINEY MTN... LICK BRANCH...
KENNEDY MTN... HILL TOP... GRUBB SPRINGS...
GAITHER MTN... FRANCIS... BEAR CREEK SPGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3638 9307 3612 9312 3612 9327 3612 9331
3623 9331 3639 9330
TIME...MOT...LOC 0033Z 183DEG 11KT 3618 9323
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Special Weather Statement | LZK | Polk | 42 min |
| Jun 15, 7:25 PM CDT | Special Weather Statement | LZK | Montgomery | 45 min |
| Jun 15, 7:33 PM CDT | Special Weather Statement | LZK | Boone | 32 min |
| Jun 16, 4:47 PM CDT | Areal Flood Advisory | LZK | Montgomery, Pike, Polk | 103 min |
| Jun 16, 5:36 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
| Jun 16, 6:10 PM CDT | Special Weather Statement | LZK | Hot Spring | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.